COPD Support Discussion Boards Active Users: 217 / Visits Today: 3070
Highest Active Users: 241
COPD Support Discussion Boards
Home | Profile | Register | Active Topics | Members | Search | FAQ
Username:
Password:
Save Password
Forgot your Password?

 All Forums
 COPD Forums
 O2 Support & Lung Function Testing
 drugs and side effects
 New Topic  Reply to Topic
 Printer Friendly
Author Previous Topic Topic Next Topic  

Gerry-FL
Member

USA
64 Posts

Posted - Nov 24 2018 :  11:23:15 AM  Show Profile  Reply with Quote
Lets talk about drugs. I have emphysema - not really copd in my opinion. I have an albuterol inhaler but I very seldom use it because when I get short of breath I usually just sit until it gets better. I don't get into a wheezing thing normally. Anyway, my drug assortment currently includes symbicort and spiriva inhalers and daliresp and singulair pills (neither of which I am taking at the moment) I also have breo and incruise inhalers which I am not taking at the moment. In my opinion, NONE of these drugs actually effect my problem which is emphysema. They DO have lots of side effects. All the inhaled steroids make my skin paper thin and I'm constantly bruising or bleeding. The spiriva causes blurred vision and ocular migraines. The daliresp just messes with your mind and the singulair causes muscle and joint pains. I am currently considering stopping all medication and let my body recover a bit. For the combined wisdom on here, will my skin recover from the steroid problems if I stop them? If so, will it be in a reasonable time frame? Does anyone else have the type of symptoms I do - that is shortness of breath but not from airway constricton? Any thoughts or experiences appreciated.

"I want to go quietly in my sleep like Uncle Amos. Not screaming and yelling like his passengers."

mschmaltz
Rookie

USA
8 Posts

Posted - Dec 16 2018 :  09:42:41 AM  Show Profile  Reply with Quote
I am pretty much in the same boat, I use Symbicort but it doesn't seem to help a lot. I used Albuterol constantly but since I use oxygen pretty much all time I hardly ever use Albuteral and before I was going through almost 2 inhalers a month. When I am short of breath instead of using a inhaler I just turn up or put oxygen on and that's about it.
Go to Top of Page

jmrommes
Contributing Member

2015 Posts

Posted - Dec 16 2018 :  10:25:27 AM  Show Profile  Reply with Quote
Gerry, if you're going to stop your medications because you don't like the side effects and think you'd be better off not taking them, please consult with your doc. See if you can't do some experimenting with your meds to see if they do make a difference in the way you feel and can breathe, and if the side effects you don't like go away. My suggestion is that you choose one med of the four and stop taking it for at least a month unless you see a major difference in your breathing and decide to go back on it immediately. Once you've done that, do the same thing with the next one and so on. You'll soon find out whether you NEED to be taking any or all of them.

As for whether your skin will recover, I don't think so, but I could be quite wrong. The paper-thin skin is often a result of aging, some genetics, and of course, it is exacerbated by the Advair. I suppose if you're quite young, it might recover.

You are taking daliresp, which is generally prescribed for people who have frequent exacerbations caused by excessive mucous production associated with chronic bronchitis. If you truly don't have a chronic bronchitis aspect to your disease, I would certainly ask why you're taking it.

Exercise not only lets me live, it enables me to have a life.
Go to Top of Page

Diane545
Member

USA
323 Posts

Posted - Dec 17 2018 :  07:43:31 AM  Show Profile  Reply with Quote
I have emphysema to. I am on oxygen, prednisone 5mg, spiriva, symbicort, albuteral, singular & Flonase for my emphysema. I have gained 25 lbs in last few years, got diabetes type 2 , acids reflux is worse, bruise and skin tears. ( Doctor did say skin is also do you age). I am also suffering from poor blurry vision, hypertension. Ophthalmologists said most likely due steroids. Seems like I can't win. Some days I feel like throwing all medications out because of all side effects. I have been hospitalized twice this year with flare ups. I am currently going through tests because I have been diagnosed with colitis. Just seems like a domino effect. I do like my pulmonologist and feel he is trying to find the magic combination of meds for me. I have to remember this is a progressive disease and there is no cure.
Go to Top of Page

Dave-OH
Administrator

USA
4262 Posts

Posted - Dec 17 2018 :  1:33:44 PM  Show Profile  Reply with Quote
Prednisone increases appetite and weight gain.

Dave, Forum Administrator
COPD Support, Inc. http://www.copd-support.com/
Your source for peer support and COPD Info


My Site: http://lungresources.com
Go to Top of Page

Gerry-FL
Member

USA
64 Posts

Posted - Feb 09 2019 :  9:52:52 PM  Show Profile  Reply with Quote
Well folks, I tried basically stopping everything and checking for results. I decided that both daliresp and singulair were useless at best and caused lots of side effects. Of the various inhalers, symbicort 160 seems to work best. I tried Trelegy for a while and it seemed to work about as well but no better than the symbicort. As of now I'm only taking the symbicort except that I came down with the Flue on Monday so am also taking prednisone, antibiotic and tamiflu as well as using a nebulizer every 4 to 6 hours. That brings me to my question. the nebulizer is basically albuterol and the ingredient from Spiriva and it gives me a terrible case of the shakes. (At least I think that's what is doing it" I can hardly type this. So my question, is this a typical side effect?
Gerry

"I want to go quietly in my sleep like Uncle Amos. Not screaming and yelling like his passengers."
Go to Top of Page

Sandy9s
Member

USA
487 Posts

Posted - Mar 04 2019 :  11:48:24 PM  Show Profile  Reply with Quote
A high dose regimen of Prednisone will make me feel very shaky. I'm talking about a 40/day x 3 days to start, declining during about 2 weeks.

Go to Top of Page
  Previous Topic Topic Next Topic  
 New Topic  Reply to Topic
 Printer Friendly
Jump To:
COPD Support Discussion Boards © Copyright COPD-Support, Inc. Go To Top Of Page
Snitz Forums 2000